MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; INTRAVASCULAR CATHETER
Model Number F120080
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of rebp1302 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility, via the sales rep that the vascular access nurse was unable to fully thread the powerglide.When removing the device, the full catheter did not come out.The patient was sent to ultrasound, where the other half of the catheter was observed laying in between two valves in the basilic vessel.The retained catheter was removed by a surgeon a few days later.The pt.Did not exhibit any symptoms during the occurrence.I cannot answer what happened before or after retained catheter removed because i was not here when it was removed days later after occurrence.Not sure, guide wire advanced with ease and catheter advanced easily 50% when a buckling/kink noted under skin at insertion site.I had no trouble retracting catheter back to straighten it.I noticed half of catheter missing.A tunneled picc was placed by ir.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of complications with the powerglide catheter was confirmed and the damage appears to be use related.One 20ga x 8cm powerglide catheter and deployment system were returned for investigation.The returned sample revealed evidence of use.The catheter was received over the distal end of the guidewire on the deployment system.The catheter was still attached to the catheter wings.The safety mechanism had been activated over the needle and the wings were attached to the distal end of the safety mechanism.Blood residue was visible within the catheter.The catheter was curved at the distal end of the pink strain relief sleeve.The catheter extended 3.6cm from the distal tip of the pink strain relief sleeve, which indicates that approximately 4.4cm of the catheter was missing.The distal end of the catheter was not returned for investigation.It was reported that the nurse was unable to fully thread the powerglide, and upon removing the device, the full catheter did not come out.A microscopic examination of the catheter revealed a longitudinal slit in the distal end of the catheter segment, which is consistent with a needle puncture.The section of catheter around the longitudinal split exhibited a smooth and glossy surface.It appears that the needle punctured through the side of the catheter.The product ifu warns, ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the ifu also states, ¿do not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.¿ the observed damage and reported complications appear to be related to use of the device.
 
Event or Problem Description

Brand Name
PG PRO 20G 8CM BASIC KIT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6835570
Report Number3006260740-2017-01476
Device Sequence Number68734
Product Code FOZ
UDI-Device Identifier00801741110528
UDI-Public(01)00801741110528
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberF120080
Device Catalogue NumberF120080
Device Lot NumberREBP1302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date09/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1